Division of Endocrinology, Diabetes and Metabolism, Department of Medicine, SUNY Upstate Medical University, 3229 East Genesee Street, Syracuse, NY, USA

Publications

  • Case Reports   
    Doxycycline Induced Hypoglycemia in an Adult without Diabetes
    Author(s): Sadia Ashraf*, Hooman Saberinia and Marisa Desimone

    Abstract

    Hypoglycemia in adults without diabetes is rare and finding the cause can be challenging. We report a case of 91 year old male who developed severe and persistent hypoglycemia after treatment with doxycycline (DOXY). He was admitted with fatigue and weakness after failed outpatient treatment for pneumonia with amoxicillin/clavulanic acid. He was started on DOXY and piperacillin/tazobactam. On day 6 of hospitalization, patient had a change in mental status, shortness of breath, and rapid AF. Serum glucose was 13 mg/dl. He was given boluses of dextrose 50%, and infusion of dextrose 10% started. However, the patient’s blood glucose dropped as low as 30 mg/dl. 72 hours after DOXY and lisinopril were discontinued the patient’s blood glucose returned to normal, and remained stable for the remainder of admission. ACE-I are reported to cause hypoglycem.. Read More»